The Journal of pharmacy technology : jPT : official publication of the Association of Pharmacy Technicians · 2026
Vancomycin Overdose and Infusion Rate Error Leading to a Mixed Anticholinergic-Type Syndrome in a Hemodialysis Patient: A Case Report.
Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Itzayana Guadalupe Waldo-Rodríguez, Francisco Javier Arriaga-García, Silvia Romano-Moreno, Susanna Edith Medellín-Garibay, Juan Manuel Martínez-Núñez, Lucila Isabel Castro-Pastrana, Del Carmen Milán-Segovia Rosa
Аннотация
Objective: To describe a mixed anticholinergic-type syndrome not previously associated with vancomycin in a patient with end-stage renal disease on hemodialysis, highlighting the impact of dosing and infusion rate errors. Case: A 61-year-old man with stage 5 chronic kidney disease on hemodialysis was admitted to the internal medicine unit for a catheter-related infection. Vancomycin was initiated at 1 g every 12 hours, infused at 16.6 mg/min. After four doses, the patient developed transient amaurosis, tachycardia, hyperthermia, xerostomia, xeroderma, confusion, agitation, and panic, consistent with a mixed anticholinergic-type syndrome. Symptoms resolved after discontinuation of vancomycin and subsequent hemodialysis. Discussion/Conclusions: This case demonstrates a definite association between vancomycin overdose with rapid infusion and the development of a mixed anticholinergic-type syndrome in a patient on hemodialysis. These findings underscore the importance of careful dose adjustment and strict control of infusion rates in advanced renal disease.